Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 335, NWS Nashville, TN

December 10, 2004Jackson County, Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 10, 2004, 11:44 AM CST for Jackson County, Overton County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2004, 11:44 AM CST (17:44 UTC)
Expired
Dec 10, 2004, 12:45 PM CST
In force
61 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Jackson County, TN, Overton County, TN

The radar

The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 101744
SVROHX
TNC087-133-101845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 AM CST FRI DEC 10 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO
  OVERTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LIVINGSTON

* UNTIL 1245 PM CST

* AT 1138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  GAINESBORO...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER SOUTHERN PARTS OF JACKSON COUNTY THROUGH 1215 PM
  AND WILL PASS NEAR LIVINGSTON AT 1240 PM CST 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3637 8576 3625 8572 3633 8541 3648 8537

$$

DRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:47 AM CST, 57 minutes earlier.

Area forecast discussion, Dec 10, 10:47 AM CST, 57 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 AM CST FRI DEC 10 2004

..DISCUSSION...EARLIER RADAR ECHOES HAVE EITHER EXITED THE MID STATE
OR DISSIPATED. ALTHOUGH SKIES REMAIN CLOUDY THIS HOUR, WITH A NEARLY
SOLID OVERCAST DECK EXTENDING FAR UPSTREAM, TEMPERATURES HAVE EDGED
UPWARDS INTO THE 51-54 DEGREE RANGE. THUS HAVE LOWERED POPS TO
SCATTERED AND RAISED AFTERNOON HIGHS TO THE MID 50S.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Dec 10, 9:13 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
913 AM CST FRI DEC 10 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-102200-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
913 AM CST FRI DEC 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE SOUTH TODAY...FROM THE MIDWEST
INTO THE OHIO VALLEY...AND BRING SOME COLD ATMOSPHERIC TEMPERATURES
WITH IT. A FEW THUNDERSTORMS COULD DEVELOP IN THIS COLD ENVIRONMENT
AND PRODUCE HAIL. MOST HAIL WILL PROBABLY BE SMALL. HOWEVER...
IT IS POSSIBLE A STORM OR TWO COULD PRODUCE LARGE HAIL...OF PENNY
SIZE OR LARGER.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
NO ACTIVATION IS EXPECTED.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 12:14 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more46 min
Dec 10, 12:20 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more40 min
Dec 10, 1:04 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Grundy, Macon and 6 more86 min
Dec 10, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress60 min
Dec 10, 1:55 PM CSTSevere Thunderstorm WarningOHXClay, Pickett50 min
Dec 10, 2:08 PM CSTSevere Thunderstorm WarningOHXWhite52 min
Dec 10, 2:23 PM CSTSevere Thunderstorm WarningOHXPutnam52 min
Dec 10, 2:32 PM CSTSevere Thunderstorm WarningOHXGrundy58 min
Dec 10, 2:44 PM CSTSevere Thunderstorm WarningOHXPickett46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.